Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 74, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 2000, 10:45 AM EDT for Glynn County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 15, 2000, 10:45 AM EDT (14:45 UTC)
- Expired
- May 15, 2000, 11:15 AM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 151446 SVRJAX GAC127-151515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1045 AM EDT MON MAY 15 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 1115 AM EDT * AT 1045 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTH OF SEA ISLAND...OR ABOUT 4 MILES NORTHEAST OF ST. SIMONS... MOVING SOUTH AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1115 AM EDT... GLYNN HAVEN AND SEA ISLAND... JEKYLL ISLAND... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 3126 8123 3125 8144 3103 8148 3096 8124 $$ WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:25 AM EDT, 20 minutes earlier.
Area forecast discussion, May 15, 10:25 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 AM EDT MON MAY 15 2000
...UPDATED MARINE PORTION...
CURRENTLY...WATER VAPOR IMAGERY SHOWS AN UPR TROF OVER THE FA WITH AN
ASSOCIATED SFC LOW CENTER OFFSHORE NOTED ON IR/EARLY AM VSBL IMAGERY.
CONVECTION OFFSHORE BEST PICKED UP BY AVN AND NGM AND HAS CONTINUED
TO INCREASE IN INTENSITY SINCE 13Z. SHRTWV OVER THE FA MAY SERVE AS
GOOD TRIGGER FOR STORMS S-SW OF TRAIL RIDGE THIS AFTN. CURRENT TROF
ACROSS GA CONTINUES TO MOVE S TWD FL.
FORECAST...EXPECT CURRENT OFFSHORE CONVECTION TO SHIFT INLAND BY MID-
AFTN. AVG H10-5 WIND VECTOR FROM THE NW WITH A LLVL ERLY FLOW
PROVIDING GOOD INFLOW...COMBINED THESE WILL PROVIDE GOOD SHEARING
FOR THIS AFTN'S CELLS. EXPECT MOVEMENT OF STORMS INTO COASTAL AREAS
THEN MOVING INLAND INTO SOUTHERN PORTIONS OF FA. INLAND VALUES OF
LI...OMEGA...RH...AND PW SHOW THE LIFT AND MOISTURE PARAMETERS WILL
PROMOTE MULTI-CELL DEVELOPMENT. STORM PROPAGATION WILL BE W-SW WITH
INDIVIDUAL CELL MOTION SRLY AT 10-15 KT. LOW FREEZING LEVELS/WBZ'S
OVER AREA INDICATED ON THE MESO-ETA SOUNDING...THUS GREATEST THREAT
ASSOCIATED WITH STORMS WILL BE (LARGE?) HAIL. HIGH TEMPS TODAY WILL
BE NEAR 80 INLAND WITH COOLER TEMPS ALONG COAST.
MARINE...CURRENT CONVECTION OFF SE GA/NE FL SHORE BEGINS AT 20 NM.
STORMS ARE INTENSIFYING AND DEVELOPMENT SHOULD SHIFT ON SHORE BY MID-
AFTN. EDISTO CONTINUES IN THE 20-25 KT RANGE AND GRAYS REEF DID NOT
COME IN AT 10 AM. AS A COURSE OF LEAST REGRET WILL BLEND THE FL
WATERS SCEC WITH KCHS'S SCA AND GO WITH 20 KTS...WITH HIGHER GUSTS
THIS AFTN FOR MY GA PORTION. WILL CONTINUE TO MONITOR WIND SURGE TO
SEE IF IT LOOK LIKE IT WILL MAKE THE FL WATERS.
.JAX...
.GA...SCA ALTAMAHA RVR TO FERNANDINA BEACH.
FIRE WX WATCH OKEFENOKEE SWAMP THIS AFTN.
.FL...SCEC FERNANDINA BEACH TO FLAGLER BEACH.
FIRE WX WATCH SUWANNEE VALLEY THIS AFTN.
BROYLES/SANDRIKIn the hours before
Special weather statement, May 15, 6:00 AM EDT, 4 hours 45 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-151300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT MON MAY 15 2000 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON IN RESPONSE TO A SLOW MOVING COLD FRONT AND ASSOCIATED LOW PRESSURE CENTER OFF THE SOUTHEAST GEORGIA COAST. UPPER LEVEL ENERGY WILL ALSO BE MOVING INTO THE AREA LATER THIS AFTERNOON WHICH WILL AID IN THUNDERSTORM DEVELOPMENT. MOST OF THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL...SMALL HAIL...AND STRONG WINDS. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL FORM PRIMARILY EAST OF THE I-75 CORRIDOR AND WILL MOVE IN A SOUTHEASTWARD DIRECTION. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:13 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 47 min |
| May 14, 9:00 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 45 min |
| May 15, 11:03 AM EDT | Tornado Warning | JAX | Glynn | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.